Journal of Statistical Physics

, Volume 52, Issue 1, pp 479–487

Possible generalization of Boltzmann-Gibbs statistics

  • Constantino Tsallis
Short Communications

DOI: 10.1007/BF01016429

Cite this article as:
Tsallis, C. J Stat Phys (1988) 52: 479. doi:10.1007/BF01016429

Abstract

With the use of a quantity normally scaled in multifractals, a generalized form is postulated for entropy, namelySqk [1 – ∑i=1W piq]/(q-1), whereq∈ℝ characterizes the generalization andpi are the probabilities associated withW (microscopic) configurations (W∈ℕ). The main properties associated with this entropy are established, particularly those corresponding to the microcanonical and canonical ensembles. The Boltzmann-Gibbs statistics is recovered as theq→1 limit.

Key words

Generalized statistics entropy multifractals statistical ensembles 

Copyright information

© Plenum Publishing Corporation 1988

Authors and Affiliations

  • Constantino Tsallis
    • 1
  1. 1.Centro Brasileiro de Pesquisas Fisicas-CBPF/CNPqRio de Janeiro, RJBrazil